MAUDE Adverse Event Report: CREAGH MEDICAL BIOTRONIK PASSEO-35 HP; PTA CATHETER

CREAGH MEDICAL BIOTRONIK PASSEO-35 HP; PTA CATHETER
Model Number 10/40/75
Medical Device Problem Codes Material Fragmentation (1261); Material Rupture (1546)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 12/20/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
To date, the device had not been returned.If returned, a supplemental mdr will be submitted for analysis results.
 
Event or Problem Description
The 10mm high pressure balloon burst while inflating at the rated burst pressure, 20atm.The balloon fragment was stuck in the vein fibrotic tissue and was unable to be removed.It was also noted that a part of the balloon was also stuck at the tip of the guide sheath.Some force was applied to remove the balloon catheter and guide sheath from the vein.Parts of the balloon were also broken and stuck in the patient anatomy near the puncture site.A venous cut down was preformed to remove the remaining balloon.No balloon fragments remained in the patient anatomy.The reported issue resulted in prolonged patient hospitalization.A permanent catheter was also inserted into the patient for dialysis due to the trauma sustained to the fistula brachial cephalic vein.It was noted the lesion location was located distally.The approximate vessel diameter was reported to be 10mm with a stenosis degree of 70% and lesion length of 60mm.The vessel had mild tortuosity and severe calcification.
 
Additional Manufacturer Narrative
Correction: b5 updated.H3: device analysis confirmed the reported issue.The balloon catheter was returned in four segments.When the segments were aligned, elongation was observed that likely occurred during device removal from the patient anatomy.The original balloon catheter had a working length of approximately 75cm.The returned segments had a total length of 90cm.The balloon appeared to burst radially.Due to being in several segments, the exact point of origin could not be determined.However, the initial break likely occurred at the proximal end, near the main catheter body.The subsequent breaks that occurred near the distal end of the balloon likely occurred during additional required intervention for retrieval.The reported issue was likely related to the length of the balloon (40mm) being an insufficient length to cover the 60mm lesion.Several inflation cycles were needed to cover the entire lesion length.The need for several cycles and movement through highly a calcified vessel likely contributed to the failure.
 
Event or Problem Description
The 10mm high pressure balloon burst while inflating at the rated burst pressure, 20atm, during a fistulaplasty procedure.The balloon fragment was stuck in the vein fibrotic tissue and was unable to be removed.It was also noted that a part of the balloon was also stuck at the tip of the guide sheath.Some force was applied to remove the balloon catheter and guide sheath from the vein.Parts of the balloon were also broken and stuck in the patient anatomy near the puncture site.A venous cut down was preformed to remove the remaining balloon.No balloon fragments remained in the patient anatomy.The reported issue resulted in prolonged patient hospitalization.A permanent catheter was also inserted into the patient for dialysis due to the trauma sustained to the fistula brachial cephalic vein.It was noted the lesion location was located distally.The approximate vessel diameter was reported to be 10mm with a stenosis degree of 70% and lesion length of 60mm.The vessel had mild tortuosity and severe calcification.The problem device was used for more than five inflation cycles before failure.There was no further impact to patient.

Brand Name
BIOTRONIK PASSEO-35 HP
Common Device Name
PTA CATHETER
Manufacturer (Section D)
CREAGH MEDICAL
ida business park
creagh road
ballinasloe, co. galway H53 K 8P4
EI  H53 K8P4
Manufacturer (Section G)
CREAGH MEDICAL
ida business park
creagh road
ballinasloe, co. galway H53 K 8P4
EI   H53 K8P4
Manufacturer Contact
phil haney
7905 golden triangle drive
suite 190
eden prairie, MN 55344
9525007000
MDR Report Key16133573
Report Number3005994106-2023-00001
Device Sequence Number18023502
Product Code LIT
UDI-Device Identifier05391525781600
UDI-Public05391525781600
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
K113468
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/27/2024
Device Model Number10/40/75
Device Catalogue Number399096
Device Lot Number22103079
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/28/2022
Supplement Date Received by Manufacturer06/21/2023
Initial Report FDA Received Date01/10/2023
Supplement Report FDA Received Date06/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexMale